NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 26, 7:38 PM EST, 37 minutes earlier.
Area forecast discussion, May 26, 7:38 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
838 PM EDT Sun May 26 2019
.SYNOPSIS...
A cold front will cross our region overnight, then high pressure
builds to our north Monday and Monday night. This high builds
offshore early Tuesday, while a warm front lifts across our area.
This front may stall through Wednesday while a couple of low
pressure systems move eastward along it. This front then lifts to
our north Wednesday night, before a couple of cold front move across
the area later Thursday into Friday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 830 PM, an update has been sent to include Severe
Thunderstorm Watch #258 for our Maryland and Delaware zones
which goes until 1 AM. Main threat is locally damaging winds and
some hail. Some initial training may result in locally very
heavy rain.
A mid level impulse is moving across central Pennsylvania as of this
writing near a surface cold front. It is this feature that is aiding
in large scale forcing and therefore an increase in showers and some
thunderstorms has occurred. This looks to move across portions of
the northern zones, therefore the PoPs were increased quite a bit
for awhile this evening. In addition, a convectively generated
boundary looks to be draped across far southern New Jersey westward
and new convection has rapidly developed along it as some better
ascent has arrived. While convective coverage has been rather sparse
overall, some increase in deeper convection is expected especially
across the far southern areas given the instability and shear
parameters.
Any stronger convective cores that are sustained will have the
potential to produce locally strong to damaging winds especially
given some dry air aloft leading to a downburst potential. Some hail
is possible, however severe hail would be limited to any isolated
robust sustained core. The severe threat looks to be mostly for
Maryland and Delaware and perhaps into far southern New Jersey. It
is here where some enhancement could take place by late evening from
the convective complex now in the eastern Ohio and West Virginia
areas.
Once the cold front clears the area overnight, some drier air will
begin to advect in from the northwest. Plenty of mid to high level
clouds streaming across the area this evening, some of which is
convective cloud debris, will thin out late tonight behind the cold
front.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Memorial Day should be a pleasant day for much of the region.
The only possible exception is portions of Delmarva. If the
front stalls over this area, showers and storms could linger in
Delmarva through the day. Although there is still some
uncertainty, so I stayed close to the previous forecast, it is
worth noting that some of the 12Z models show this front
clearing much further south, leaving the entire region dry.
Temperatures behind the front will be 5 to 10 degrees lower
than Sunday, with highs mostly in the 70s and lower 80s. Despite
the northwesterly flow, a sea breeze could develop later in the
day, cooling coastal areas further.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
An unsettle pattern continues for much of the upcoming week
into the weekend, with several rounds of showers and
thunderstorms.
Monday night will start out fairly quiet as high pressure
builds to our north. Very late in the night, the high pressure
begins to lose any grip it has on our area as a frontal boundary
begins to lift northward, and as a short wave/vorticity impulse
moves into the area, scattered showers and thunderstorms may
develop late Monday night into early Tuesday morning.
As we go into Tuesday, the front lifting toward the area is
forecast to slow down and may stall out across the region later
Tuesday, into Tuesday night, and into Wednesday as well as
several waves of low pressure move along the boundary. As
multiple rounds of short waves/vorticity impulses aloft move
across the area within the northwest-west flow aloft, showers
and thunderstorms will continue in the forecast Tuesday-
Wednesday, although it will not rain the entire time. The higher
probabilities will be tied to the passages of the short waves.
As we move into Wednesday night, the frontal boundary is
expected to lift to our north, and precipitation chances will
lower through Wednesday night, although not be zero as there
will remain unsettled conditions with an additional short
wave/vorticity impulse affect the area.
On Thursday and Friday, a couple of frontal boundaries are
forecast to move across the area. The front on Thursday
currently looks to be the stronger of the two, and has a better
chance of showers and thunderstorms to be associated with it.
Thursday also has higher PW values at 1.5-2.0 for some areas, so
it will have a higher threat for heavy rainfall, although PW
values remain over an inch into Friday.
Dry weather may return for early Saturday as high pressure
briefly builds across the northeast and into our area. However,
showers may begin to develop during the afternoon as return flow
develops and a short wave moves across the area. Also, another
cold front is currently forecast to move toward the area on
Sunday, which could bring another round of showers and
thunderstorms to the area.
Temperatures through most of the extended period are forecast
to be above normal, with Tuesday possibly being the coolest day
and below or near normal.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...Some showers and thunderstorms around through about
midnight, with greatest coverage possible near ABE and RDG then near
and south from about ILG to ACY. Local and brief MVFR/IFR conditions
(especially visibility) will occur with any heavier shower or
thunderstorm. Otherwise, VFR. Westerly winds mainly 5-10 knots,
becoming all light northerly overnight.
Monday...VFR. North winds 5-10 knots, becoming locally west and
southwest later in the afternoon. A sea breeze at ACY and MIV will
result in a wind shift to east to southeast.
Outlook...
Monday night...Generally VFR condition expected, although
clouds increase and lower late in the night with a chance of
showers. Winds become northeast 5-10 knots overnight.
Tuesday-Tuesday night...MVFR ceilings may develop early Tuesday
as a warm front lifts across the area and continue into the
night. Chance of showers and thunderstorms during the period.
East to northeast winds Tuesday and Tuesday evening, become
southeast Tuesday night.
Wednesday-Wednesday night...MVFR conditions possible early,
then lifting to VFR during the morning. Showers and
thunderstorms remain possible, especially Wednesday afternoon
and evening. Winds shift to southwest early and may gust 15-20
knots during the day.
Thursday-Thursday night...Generally VFR, except lower
conditions possible with showers and thunderstorms Thursday
afternoon and night. Southwest winds may gust 15-20 knots during
the day Thursday.
Friday...Generally VFR, except lower conditions possible with
showers and thunderstorms during the day. Southwest winds may
gust 20-25 knots during the day.
&&
.MARINE...
Winds and seas are expected to remain below Small Craft Advisory
criteria through Memorial Day. Some thunderstorms with gusty winds
will be possible this evening mainly south of Atlantic City.
Outlook...
Monday night-Friday...Conditions expected to remain below
advisory levels through the period, although winds may gust
around 20 knots at times. There is a chance of showers and
thunderstorms each day, which could produce locally higher winds
and waves should they occur.
Rip Currents...
The risk for the formation of dangerous rip currents increases to
moderate on Monday. A long period swell (around 10 seconds) combined
with some increase in the wind as it turns onshore, enhancing a sea
breeze some, is expected to result in an elevated rip current risk
on Memorial Day especially in the afternoon.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Robertson
Near Term...Gorse
Short Term...Johnson
Long Term...Robertson
Aviation...Gorse/Robertson
Marine...Gorse/Johnson/Robertson
Special weather statement, May 26, 8:11 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
911 PM EDT Sun May 26 2019
MDZ008-012-015-270145-
Queen Anne's-Cecil-Kent-
911 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN QUEEN ANNE'S...KENT
AND SOUTH CENTRAL CECIL COUNTIES...
At 909 PM EDT, a strong thunderstorm was located near Newtown, or 8
miles southwest of Aberdeen Proving Ground, moving southeast at 30
mph.
Wind gusts up to 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Chestertown, Church Hill, Millington, Sudlersville, Betterton,
Newtown, Morgnec, Crumpton, Massey, Kennedyville, Galena,
Templeville, Barclay and Kingstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3926 7621 3929 7617 3932 7618 3934 7616
3933 7614 3937 7611 3937 7606 3939 7604
3938 7595 3931 7576 3914 7575 3911 7583
3908 7585
TIME...MOT...LOC 0109Z 303DEG 25KT 3936 7621
Iovino